Banach Journal of Mathematical Analysis

Note on extreme points in Marcinkiewicz function spaces

Anna Kaminska and Anca M. Parrish

Full-text: Open access

Abstract

We show that the unit ball of the subspace $M_W^0$ of ordered continuous elements of $M_W$ has no extreme points, where $M_W$ is the Marcinkiewicz function space generated by a decreasing weight function $w$ over the interval $(0,\infty)$ and $W(t) = \int_0^tw$, $t\in(0,\infty)$. We also present here a proof of the fact that a function $f$ in the unit ball of $M_W$ is an extreme point if and only if $f^*=w$.

Article information

Source
Banach J. Math. Anal., Volume 4, Number 1 (2010), 1-12.

Dates
First available in Project Euclid: 27 April 2010

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1272374667

Digital Object Identifier
doi:10.15352/bjma/1272374667

Mathematical Reviews number (MathSciNet)
MR2580913

Zentralblatt MATH identifier
1197.46010

Subjects
Primary: 46B20: Geometry and structure of normed linear spaces
Secondary: 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)

Keywords
Marcinkiewicz function spaces extreme points

Citation

Kaminska , Anna; Parrish , Anca M. Note on extreme points in Marcinkiewicz function spaces. Banach J. Math. Anal. 4 (2010), no. 1, 1--12. doi:10.15352/bjma/1272374667. https://projecteuclid.org/euclid.bjma/1272374667


Export citation

References

  • M.D. Acosta and A. Kamińska, Norm attaining operators between Mrcinkiewicz and Lorentz spaces, Bull. Lond. Math. Soc. 40, No. 4 (2008), 581–592.
  • C. Bennett and R. Sharpley, Interpolation of Operators, Pure and Applied Mathematics series 129, Academic Press Inc., 1988.
  • V.I. Chilin, A.V. Krygin and F.A. Sukochev, Extreme points of convex fully symmetric sets of measurable operators, Integral Equations Operator Theory 15 (1992), 186–226.
  • A. Kamińska, Extreme points in Orlicz-Lorentz spaces, Arch. Math. (Basel) 55, no. 2 (1990), 173–180.
  • A. Kamińska and H.J. Lee, $M$- ideal properties in Marcinkiewicz spaces, Comment. Math. Prace Mat. Tomus specialis in Honorem Juliani Musielak, (2004), 123–144.
  • A. Kamińska, H.J. Lee and G. Lewicki, Extreme and smooth points in Lorentz and Marcinkiewicz spaces with applications to contractive projections, Rocky Mountain J. Math. 39, No. 5 (2009), 1533–1572.
  • A. Kamińska and A.M. Parrish, Smooth points in Marcinkiewicz function spaces, to appear.
  • S.G. Kreĭn, Yu.\=I. Petunīn and E.M. Semënov, Interpolation of Linear Operators, Translations of Mathematical Monographs Series 54, AMS. 1982.